A sixth person has died from a mysterious respiratory illness related to vaping – as doctors urge users to stop using e-cigarettes immediately.
The latest victim passed away in hospital in Kansas as a major probe into what caused the life-threatening condition was underway.
"It is time to stop vaping," Kansas State Health Officer Dr. Lee Norman Norman said in a statement.
"If you or a loved one is vaping, please stop."
U.S. public health officials are investigating 450 cases of vaping-related lung illness across 33 states.
The nationwide investigation led by the U.S. Centers for Disease Control and Prevention and the U.S. Food and Drug Administration has not linked the illnesses to any specific e-cigarette product.
Many of the reported illnesses involved vaping products, including cannabis products, containing vitamin E acetate, an oil derived from vitamin E that can be dangerous if inhaled.
The vaping industry has blamed the surge in the contagion on black market products, but health officials have yet to rule out any vaping devices as a potential cause.
"We agree with the FDA — if you don't want to die or end up in a hospital, stop vaping illegal THC oils immediately," said a spokesman from the American Vaping Association.
"If you're an adult smoker or ex-smoker who vapes store-bought nicotine products, don't listen to the activists who would rather you inhale deadly smoke than vape."
Symptoms among the reported cases included shortness of breath, fever, cough and vomiting. Additional indicators have included headache, dizziness and chest pain.
Source: Read Full Article